February  2021, 20(2): 783-799. doi: 10.3934/cpaa.2020290

The anisotropic fractional isoperimetric problem with respect to unconditional unit balls

Technische Universität Wien, Institut für Diskrete Mathematik und Geometrie, Wiedner Hauptstraße 8-10/1046, 1040 Vienna, Austria

Received  May 2020 Revised  October 2020 Published  December 2020

The minimizers of the anisotropic fractional isoperimetric inequality with respect to a convex body $ K $ in $ \mathbb{R}^n $ are shown to be equivalent to star bodies whenever $ K $ is strictly convex and unconditional. From this a Pólya-Szegő principle for anisotropic fractional seminorms is derived by using symmetrization with respect to star bodies.

Citation: Andreas Kreuml. The anisotropic fractional isoperimetric problem with respect to unconditional unit balls. Communications on Pure & Applied Analysis, 2021, 20 (2) : 783-799. doi: 10.3934/cpaa.2020290
References:
[1]

F. J. Almgren and E. H. Lieb, Symmetric decreasing rearrangement is sometimes continuous, J. Am. Math. Soc., 2 (1989), 683-773.  doi: 10.2307/1990893.  Google Scholar

[2]

A. AlvinoV. FeroneG. Trombetti and P. L. Lions, Convex symmetrization and applications, Ann. Inst. H. Poincaré Anal. Non Linéaire, 14 (1997), 275-293.  doi: 10.1016/S0294-1449(97)80147-3.  Google Scholar

[3]

M. Amar and G. Bellettini, A notion of total variation depending on a metric with discontinuous coefficients, Ann. Inst. H. Poincaré Anal. Non Linéaire, 11 (1994), 91-133.  doi: 10.1016/S0294-1449(16)30197-4.  Google Scholar

[4]

L. AmbrosioG. De Philippis and L. Martinazzi, Gamma-convergence of nonlocal perimeter functionals, Manuscripta Math., 134 (2011), 377-403.  doi: 10.1007/s00229-010-0399-4.  Google Scholar

[5]

W. Beckner, Sobolev inequalities, the Poisson semigroup, and analysis on the sphere $S^n$, Proc. Nat. Acad. Sci. USA, 89 (1992), 4816-4819.  doi: 10.1073/pnas.89.11.4816.  Google Scholar

[6] J. BourgainH. Brezis and P. Mironescu, Another look at Sobolev spaces, in Optimal Control and Partial Differential Equations, IOS Press, Amsterdam, 2001.   Google Scholar
[7]

J. BourgainH. Brezis and P. Mironescu, Limiting embedding theorems for $W^s,p$ when $s\uparrow1$ and applications, J. Anal. Math., 87 (2002), 77-101.  doi: 10.1007/BF02868470.  Google Scholar

[8]

H. Brezis, How to recognize constant functions. A connection with Sobolev spaces, Uspekhi Mat. Nauk, 57 (2002), 59-74.  doi: 10.1070/RM2002v057n04ABEH000533.  Google Scholar

[9]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Springer, Cham, 2016. doi: 10.1007/978-3-319-28739-3.  Google Scholar

[10]

L. CaffarelliJ. M. Roquejoffre and O. Savin, Nonlocal minimal surfaces, Commun. Pure Appl. Math., 63 (2010), 1111-1144.  doi: 10.1002/cpa.20331.  Google Scholar

[11]

A. Cesaroni and M. Novaga, The isoperimetric problem for nonlocal perimeters, Discrete Contin. Dyn. Syst. Ser. S, 11 (2018), 425-440.  doi: 10.3934/dcdss.2018023.  Google Scholar

[12]

J. Dávila, On an open question about functions of bounded variation, Calc. Var. Partial Differ. Equ., 15 (2002), 519-527.  doi: 10.1007/s005260100135.  Google Scholar

[13]

A. Di CastroM. NovagaB. Ruffini and E. Valdinoci, Nonlocal quantitative isoperimetric inequalities, Calc. Var. Partial Differ. Equ., 54 (2015), 2421-2464.  doi: 10.1007/s00526-015-0870-x.  Google Scholar

[14]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.  Google Scholar

[15]

R. L. Frank and R. Seiringer, Non-linear ground state representations and sharp Hardy inequalities, J. Funct. Anal., 255 (2008), 3407-3430.  doi: 10.1016/j.jfa.2008.05.015.  Google Scholar

[16]

D. R. Fulkerson, Blocking and anti-blocking pairs of polyhedra, Math. Program., 1 (1971), 168-194.  doi: 10.1007/BF01584085.  Google Scholar

[17]

N. Fusco, The classical isoperimetric theorem, Rend. Accad. Sci. Fis. Mat. Napoli, 71 (2004), 63-107.   Google Scholar

[18]

R. J. Gardner, Geometric Tomography, 2nd edition, Cambridge University Press, New York, 2006. doi: 10.1017/CBO9781107341029.  Google Scholar

[19]

R. Hurri-Syrjänen and A. V. Vähäkangas, Characterizations to the fractional Sobolev inequality, in Complex Analysis and Dynamical Systems VII, American Mathematical Society, Providence, RI, 2017. doi: 10.1090/conm/699/14087.  Google Scholar

[20]

A. Kreuml and O. Mordhorst, Fractional Sobolev norms and BV functions on manifolds, Nonlinear Anal., 187 (2019), 450-466.  doi: 10.1016/j.na.2019.06.014.  Google Scholar

[21]

E. H. Lieb, Existence and uniqueness of the minimizing solution of Choquard's nonlinear equation, Stud. Appl. Math., 57 (1977), 93-105.  doi: 10.1002/sapm197757293.  Google Scholar

[22]

E. H. Lieb and M. Loss, Analysis, 2nd edition, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.  Google Scholar

[23]

M. Ludwig, Anisotropic fractional perimeters, J. Differ. Geom., 96 (2014), 77-93.   Google Scholar

[24]

M. Ludwig, Anisotropic fractional Sobolev norms, Adv. Math., 252 (2014), 150-157.  doi: 10.1016/j.aim.2013.10.024.  Google Scholar

[25] F. Maggi, Sets of Finite Perimeter and Geometric Variational Problems, Cambridge University Press, Cambridge, 2012.  doi: 10.1017/CBO9781139108133.  Google Scholar
[26] G. Pólya and G. Szegő, Isoperimetric Inequalities in Mathematical Physics, Princeton University Press, Princeton, N. J., 1951.   Google Scholar
[27]

R. Schneider, Convex Bodies: the Brunn-Minkowski Theory, expanded edition, Cambridge University Press, Cambridge, 2014.  Google Scholar

[28]

A. Schrijver, Combinatorial Optimization: Polyhedra and Efficiency, Springer-Verlag, Berlin, 2003.  Google Scholar

[29]

J. E. Taylor, Crystalline variational problems, Bull. Amer. Math. Soc., 84 (1978), 568-588.  doi: 10.1090/S0002-9904-1978-14499-1.  Google Scholar

[30]

J. Van Schaftingen, Anisotropic symmetrization, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 539-565.  doi: 10.1016/j.anihpc.2005.06.001.  Google Scholar

[31]

A. Visintin, Nonconvex functionals related to multiphase systems, SIAM J. Math. Anal., 21 (1990), 1281-1304.  doi: 10.1137/0521071.  Google Scholar

[32]

J. Xiao, Optimal geometric estimates for fractional Sobolev capacities, C. R. Math. Acad. Sci. Paris, 354 (2016), 149-153.  doi: 10.1016/j.crma.2015.10.014.  Google Scholar

show all references

References:
[1]

F. J. Almgren and E. H. Lieb, Symmetric decreasing rearrangement is sometimes continuous, J. Am. Math. Soc., 2 (1989), 683-773.  doi: 10.2307/1990893.  Google Scholar

[2]

A. AlvinoV. FeroneG. Trombetti and P. L. Lions, Convex symmetrization and applications, Ann. Inst. H. Poincaré Anal. Non Linéaire, 14 (1997), 275-293.  doi: 10.1016/S0294-1449(97)80147-3.  Google Scholar

[3]

M. Amar and G. Bellettini, A notion of total variation depending on a metric with discontinuous coefficients, Ann. Inst. H. Poincaré Anal. Non Linéaire, 11 (1994), 91-133.  doi: 10.1016/S0294-1449(16)30197-4.  Google Scholar

[4]

L. AmbrosioG. De Philippis and L. Martinazzi, Gamma-convergence of nonlocal perimeter functionals, Manuscripta Math., 134 (2011), 377-403.  doi: 10.1007/s00229-010-0399-4.  Google Scholar

[5]

W. Beckner, Sobolev inequalities, the Poisson semigroup, and analysis on the sphere $S^n$, Proc. Nat. Acad. Sci. USA, 89 (1992), 4816-4819.  doi: 10.1073/pnas.89.11.4816.  Google Scholar

[6] J. BourgainH. Brezis and P. Mironescu, Another look at Sobolev spaces, in Optimal Control and Partial Differential Equations, IOS Press, Amsterdam, 2001.   Google Scholar
[7]

J. BourgainH. Brezis and P. Mironescu, Limiting embedding theorems for $W^s,p$ when $s\uparrow1$ and applications, J. Anal. Math., 87 (2002), 77-101.  doi: 10.1007/BF02868470.  Google Scholar

[8]

H. Brezis, How to recognize constant functions. A connection with Sobolev spaces, Uspekhi Mat. Nauk, 57 (2002), 59-74.  doi: 10.1070/RM2002v057n04ABEH000533.  Google Scholar

[9]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Springer, Cham, 2016. doi: 10.1007/978-3-319-28739-3.  Google Scholar

[10]

L. CaffarelliJ. M. Roquejoffre and O. Savin, Nonlocal minimal surfaces, Commun. Pure Appl. Math., 63 (2010), 1111-1144.  doi: 10.1002/cpa.20331.  Google Scholar

[11]

A. Cesaroni and M. Novaga, The isoperimetric problem for nonlocal perimeters, Discrete Contin. Dyn. Syst. Ser. S, 11 (2018), 425-440.  doi: 10.3934/dcdss.2018023.  Google Scholar

[12]

J. Dávila, On an open question about functions of bounded variation, Calc. Var. Partial Differ. Equ., 15 (2002), 519-527.  doi: 10.1007/s005260100135.  Google Scholar

[13]

A. Di CastroM. NovagaB. Ruffini and E. Valdinoci, Nonlocal quantitative isoperimetric inequalities, Calc. Var. Partial Differ. Equ., 54 (2015), 2421-2464.  doi: 10.1007/s00526-015-0870-x.  Google Scholar

[14]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.  Google Scholar

[15]

R. L. Frank and R. Seiringer, Non-linear ground state representations and sharp Hardy inequalities, J. Funct. Anal., 255 (2008), 3407-3430.  doi: 10.1016/j.jfa.2008.05.015.  Google Scholar

[16]

D. R. Fulkerson, Blocking and anti-blocking pairs of polyhedra, Math. Program., 1 (1971), 168-194.  doi: 10.1007/BF01584085.  Google Scholar

[17]

N. Fusco, The classical isoperimetric theorem, Rend. Accad. Sci. Fis. Mat. Napoli, 71 (2004), 63-107.   Google Scholar

[18]

R. J. Gardner, Geometric Tomography, 2nd edition, Cambridge University Press, New York, 2006. doi: 10.1017/CBO9781107341029.  Google Scholar

[19]

R. Hurri-Syrjänen and A. V. Vähäkangas, Characterizations to the fractional Sobolev inequality, in Complex Analysis and Dynamical Systems VII, American Mathematical Society, Providence, RI, 2017. doi: 10.1090/conm/699/14087.  Google Scholar

[20]

A. Kreuml and O. Mordhorst, Fractional Sobolev norms and BV functions on manifolds, Nonlinear Anal., 187 (2019), 450-466.  doi: 10.1016/j.na.2019.06.014.  Google Scholar

[21]

E. H. Lieb, Existence and uniqueness of the minimizing solution of Choquard's nonlinear equation, Stud. Appl. Math., 57 (1977), 93-105.  doi: 10.1002/sapm197757293.  Google Scholar

[22]

E. H. Lieb and M. Loss, Analysis, 2nd edition, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.  Google Scholar

[23]

M. Ludwig, Anisotropic fractional perimeters, J. Differ. Geom., 96 (2014), 77-93.   Google Scholar

[24]

M. Ludwig, Anisotropic fractional Sobolev norms, Adv. Math., 252 (2014), 150-157.  doi: 10.1016/j.aim.2013.10.024.  Google Scholar

[25] F. Maggi, Sets of Finite Perimeter and Geometric Variational Problems, Cambridge University Press, Cambridge, 2012.  doi: 10.1017/CBO9781139108133.  Google Scholar
[26] G. Pólya and G. Szegő, Isoperimetric Inequalities in Mathematical Physics, Princeton University Press, Princeton, N. J., 1951.   Google Scholar
[27]

R. Schneider, Convex Bodies: the Brunn-Minkowski Theory, expanded edition, Cambridge University Press, Cambridge, 2014.  Google Scholar

[28]

A. Schrijver, Combinatorial Optimization: Polyhedra and Efficiency, Springer-Verlag, Berlin, 2003.  Google Scholar

[29]

J. E. Taylor, Crystalline variational problems, Bull. Amer. Math. Soc., 84 (1978), 568-588.  doi: 10.1090/S0002-9904-1978-14499-1.  Google Scholar

[30]

J. Van Schaftingen, Anisotropic symmetrization, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 539-565.  doi: 10.1016/j.anihpc.2005.06.001.  Google Scholar

[31]

A. Visintin, Nonconvex functionals related to multiphase systems, SIAM J. Math. Anal., 21 (1990), 1281-1304.  doi: 10.1137/0521071.  Google Scholar

[32]

J. Xiao, Optimal geometric estimates for fractional Sobolev capacities, C. R. Math. Acad. Sci. Paris, 354 (2016), 149-153.  doi: 10.1016/j.crma.2015.10.014.  Google Scholar

[1]

Ritu Agarwal, Kritika, Sunil Dutt Purohit, Devendra Kumar. Mathematical modelling of cytosolic calcium concentration distribution using non-local fractional operator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021017

[2]

Umberto Biccari. Internal control for a non-local Schrödinger equation involving the fractional Laplace operator. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021014

[3]

Antonio De Rosa, Domenico Angelo La Manna. A non local approximation of the Gaussian perimeter: Gamma convergence and Isoperimetric properties. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021059

[4]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021032

[5]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[6]

George A. Anastassiou. Iyengar-Hilfer fractional inequalities. Mathematical Foundations of Computing, 2021  doi: 10.3934/mfc.2021004

[7]

Indranil Chowdhury, Gyula Csató, Prosenjit Roy, Firoj Sk. Study of fractional Poincaré inequalities on unbounded domains. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2993-3020. doi: 10.3934/dcds.2020394

[8]

Sabyasachi Dey, Tapabrata Roy, Santanu Sarkar. Revisiting design principles of Salsa and ChaCha. Advances in Mathematics of Communications, 2019, 13 (4) : 689-704. doi: 10.3934/amc.2019041

[9]

Shoichi Hasegawa, Norihisa Ikoma, Tatsuki Kawakami. On weak solutions to a fractional Hardy–Hénon equation: Part I: Nonexistence. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021033

[10]

Anhui Gu. Weak pullback mean random attractors for non-autonomous $ p $-Laplacian equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3863-3878. doi: 10.3934/dcdsb.2020266

[11]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[12]

Xuping Zhang. Pullback random attractors for fractional stochastic $ p $-Laplacian equation with delay and multiplicative noise. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021107

[13]

Haili Qiao, Aijie Cheng. A fast high order method for time fractional diffusion equation with non-smooth data. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021073

[14]

José A. Carrillo, Bertram Düring, Lisa Maria Kreusser, Carola-Bibiane Schönlieb. Equilibria of an anisotropic nonlocal interaction equation: Analysis and numerics. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3985-4012. doi: 10.3934/dcds.2021025

[15]

Jean Dolbeault, Maria J. Esteban, Michał Kowalczyk, Michael Loss. Improved interpolation inequalities on the sphere. Discrete & Continuous Dynamical Systems - S, 2014, 7 (4) : 695-724. doi: 10.3934/dcdss.2014.7.695

[16]

Joel Fotso Tachago, Giuliano Gargiulo, Hubert Nnang, Elvira Zappale. Multiscale homogenization of integral convex functionals in Orlicz Sobolev setting. Evolution Equations & Control Theory, 2021, 10 (2) : 297-320. doi: 10.3934/eect.2020067

[17]

Annalisa Cesaroni, Valerio Pagliari. Convergence of nonlocal geometric flows to anisotropic mean curvature motion. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021065

[18]

V. V. Zhikov, S. E. Pastukhova. Korn inequalities on thin periodic structures. Networks & Heterogeneous Media, 2009, 4 (1) : 153-175. doi: 10.3934/nhm.2009.4.153

[19]

Jon Aaronson, Dalia Terhesiu. Local limit theorems for suspended semiflows. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6575-6609. doi: 10.3934/dcds.2020294

[20]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (46)
  • HTML views (79)
  • Cited by (0)

Other articles
by authors

[Back to Top]